Alert archive / Illinois / Flash Flood Warnings in 2011
Flash Flood Warning 22, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 23, 2011, 6:30 AM CDT for 9 counties in Illinois. It was in force for 5 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2011, 6:30 AM CDT (11:30 UTC)
- Expired
- Jul 23, 2011, 11:21 AM CDT
- In force
- 5 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, IL, Cook County, IL, DeKalb County, IL, Kane County, IL, Lake County, IL, Lee County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL
The radar
The Chicago radar (KLOT), 76 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 7:00 AM CDT | HEAVY RAIN 3.14 | Woodstock, IL | 24-HOUR TOTAL. |
| Jul 23, 7:00 AM CDT | HEAVY RAIN 4.04 | Crystal Lake, IL | 24-HOUR TOTAL. 2 DAY TOTAL 4.91 INCHES. |
| Jul 23, 7:00 AM CDT | HEAVY RAIN 5.72 | Barrington, IL | 24-HOUR TOTAL AT CRABTREE NATURE CENTER. |
| Jul 23, 7:00 AM CDT | HEAVY RAIN 6.06 | Wheeling, IL | 24-HOUR TOTAL AT CHICAGO EXECUTIVE AIRPORT. 3.63 INCHES FELL BETWEEN 100 AM AND 700 AM. |
| Jul 23, 7:38 AM CDT | HEAVY RAIN 1.99 | 5 Nw Polo, IL | RAINFALL SINCE FRIDAY NIGHT. |
| Jul 23, 7:51 AM CDT | HEAVY RAIN 3.71 | Island Lake, IL | 24-HOUR TOTAL. |
| Jul 23, 8:30 AM CDT | HEAVY RAIN 7.25 | 1 Sw Arlington Heights, IL | 24-HOUR TOTAL FROM 830 AM TO 830 AM. |
| Jul 23, 9:45 AM CDT | HEAVY RAIN 4.11 | Northbrook, IL | SINCE START OF RAIN...1220 AM. |
| Jul 23, 10:00 AM CDT | HEAVY RAIN 4.14 | Inverness, IL | 24-HOUR...10 AM TO 10 AM TOTAL. |
| Jul 23, 11:00 AM CDT | FLASH FLOOD | Palatine, IL | MAJOR FLOODING OF DRIVING RANGE AT NORTHWEST HIGHWAY AND ROUTE 53. CLUB HOUSE IS SURROUNDED BY STANDING WATER. ALSO APARTMENTS ON THE SOUTHWEST CORNER OF DUNDEE AND ROUTE 53 ARE FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 270 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3095 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
901
WGUS53 KLOT 231130
FFWLOT
ILC007-031-037-089-097-103-111-141-201-231730-
/O.NEW.KLOT.FF.W.0022.110723T1130Z-110723T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
630 AM CDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOONE COUNTY IN NORTH CENTRAL ILLINOIS...
DE KALB COUNTY IN NORTH CENTRAL ILLINOIS...
KANE COUNTY IN NORTHEAST ILLINOIS...
LAKE COUNTY IN NORTHEAST ILLINOIS...
MCHENRY COUNTY IN NORTHEAST ILLINOIS...
NORTHERN COOK COUNTY IN NORTHEAST ILLINOIS...
NORTHERN LEE COUNTY IN NORTH CENTRAL ILLINOIS...
OGLE COUNTY IN NORTH CENTRAL ILLINOIS...
WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 1230 PM CDT
* AT 628 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL SPANNING MUCH OF
OGLE AND WINNEBAGO COUNTIES...WITH CONTINUED DEVELOPMENT JUST TO THE
WEST. EXPECT THESE THUNDERSTORMS TO CONTINUE MOVING EAST EARLY THIS
MORNING AFFECTING MUCH OF THE WARNED AREA AND PROVIDING ADDITIONAL
RAINFALL TO MANY LOCATIONS WHICH HAVE RECEIVED ONE TO THREE
INCHES...TO AREAS NEAR LAKE AND COOK COUNTIES WHICH HAVE RECEIVED
FOUR TO SEVEN INCHES OF RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHICAGO.
&&
LAT...LON 4249 8779 4227 8782 4208 8767 4200 8765
4199 8826 4179 8841 4178 8964 4192 8963
4193 8969 4220 8970 4221 8940 4250 8940
$$
RODRIGUEZ2 follow-up statements
096
WGUS73 KLOT 231316
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
816 AM CDT SAT JUL 23 2011
ILC007-031-037-089-097-103-111-141-201-231730-
/O.CON.KLOT.FF.W.0022.000000T0000Z-110723T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-MCHENRY IL-OGLE IL-WINNEBAGO IL-BOONE IL-DE KALB IL-LEE IL-
LAKE IL-COOK IL-
816 AM CDT SAT JUL 23 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN COOK...LAKE...
NORTHERN LEE...DE KALB...BOONE...WINNEBAGO...OGLE...MCHENRY AND KANE
COUNTIES UNTIL 1230 PM CDT...
AT 810 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE THUNDERSTORMS CONTAINING HEAVY RAINFALL SPANNING MUCH OF
OGLE...WINNEBAGO AND NORTHERN LEE COUNTIES...WITH CONTINUED
DEVELOPMENT JUST TO THE WEST. ALTHOUGH A WEAKENING TREND HAS BEEN
NOTED WITH MOST OF THE THUNDERSTORMS MOVING THROUGH PORTIONS OF
NORTH CENTRAL ILLINOIS...A SMALL CLUSTER OF THUNDERSTORMS MOVING
THROUGH EASTERN OGLE AND LEE COUNTIES HAS MAINTAINED ITSELF. IN THIS
LOCATION...A MORE INTENSE AREA OF RAINFALL WILL BE OBSERVED OVER THE
NEXT HOUR ADDING TO AREAS WHICH HAVE RECEIVED ONE TO THREE INCHES OF
RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4249 8779 4227 8782 4208 8767 4200 8765
4199 8826 4179 8841 4178 8964 4192 8963
4193 8969 4220 8970 4221 8940 4250 8940
$$
RODRIGUEZ499
WGUS73 KLOT 231621
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1121 AM CDT SAT JUL 23 2011
ILC007-031-037-089-097-103-111-141-201-231634-
/O.CAN.KLOT.FF.W.0022.000000T0000Z-110723T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-MCHENRY IL-OGLE IL-WINNEBAGO IL-BOONE IL-DE KALB IL-LEE IL-
LAKE IL-COOK IL-
1121 AM CDT SAT JUL 23 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN COOK...
LAKE...NORTHERN LEE...DE KALB...BOONE...WINNEBAGO...OGLE...MCHENRY
AND KANE COUNTIES IS CANCELLED...
FLASH FLOODING HAS ENDED ACROSS MUCH OF THE WARNED AREA...BUT THIS
FLASH FLOOD WARNING HAS BEEN REPLACED WITH A FLOOD WARNING FOR
COOK...DUPAGE...AND SOUTHERN LAKE COUNTY IN ILLINOIS DUE TO SOME
AREAS STILL OBSERVING FLOODED WATERS ON AREA ROADWAYS AND
INTERSTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN CHICAGO.
&&
LAT...LON 4249 8779 4227 8782 4208 8767 4200 8765
4199 8826 4179 8841 4178 8964 4192 8963
4193 8969 4220 8970 4221 8940 4250 8940
$$
RODRIGUEZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 3:26 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 23, 3:26 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
326 AM CDT SAT JUL 23 2011
.DISCUSSION...
325 AM CDT
ANOTHER CHALLENGING FORECAST SITUATION TONIGHT WITH MULTIPLE
FORECAST ISSUES.
FOR THE NEAR TERM...THE MAIN CONCERN WILL BE ONGOING STRONG
THUNDERSTORMS PRODUCING HEAVY RAINFALL AND FREQUENT LIGHTNING.
THESE STORMS HAVE BEEN VERY EFFICIENT RAIN PRODUCERS WITH REPORTS OF
RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WITH OCCASIONAL EVEN HIGHER
RATES. THESE TYPES OF RAINFALL RATES HAVE PRODUCED FLASH FLOODING
ACROSS NORTHERN AND NORTHEASTERN ILLINOIS AND THE HEAVY RAINFALL MAY
SAG SOUTH OF THE KANKAKEE RIVER. FLOODING PROBLEMS WILL LIKELY
LINGER THROUGH THE MORNING HOURS.
THE OTHER CONCERN OF NOTE FOR THE SHORT TERM WITH BE THE POTENTIAL
FOR EXCESSIVE HEAT AND HUMIDITY FOR TODAY AND TOMORROW. WITH THE
CONVECTION LARGELY CONFINED TO THE NORTHERN PORTIONS OF THE
CWA...THE SOUTHERN LOCATIONS WILL STILL HAVE THE POTENTIAL TO BECOME
VERY HOT AND HUMID. THUS WILL MAKE NO CHANGES TO THE TIMING AND
LOCATION OF THE EXCESSIVE HEAT WARNING AS LOCATIONS GENERALLY SOUTH
OF I-80 WILL SEE HEAT INDEX VALUES IN EXCESS OF 105 DEGREES...WITH
VALUES APPROACHING 115F OVER SRN FORD AND IROQUOIS COUNTIES. THE
HEAT HEADLINE SITUATION FOR THE NORTHERN PORTIONS OF THE CWA IS A
LITTLE LESS CLEAR. GIVEN THE HEAVY RAINFALL OVER THE AREA AND THE
POTENTIAL FOR AT LEAST PARTIAL CLEARING SKIES...MODEL FORECAST
DEWPOINTS ARE LIKELY TOO LOW. SO...FEEL THAT SOME CLEARING
FOLLOWING THE EARLY MORNING CONVECTION WILL ALLOW FOR TEMPERATURES
TO REBOUND BACK TO 91-92F OVER THE NWRN PORTIONS OF THE CWA. WITH
DEWPOINTS LIKELY TO CLIMB BACK INTO THE MIDDLE 70S BY ARND
NOON...EXPECT THAT HEAT INDEX VALUES SHOULD COME CLOSE TO 105F OVER
THE NWRN PORTIONS OF THE CWA...INCLUDING THE ROCKFORD METRO AREA.
THUS...HAVE RE-INTRODUCED A HEAT ADVISORY FOR THE I-39 CORRIDOR.
WITH THE UPPER RIDGE BUILDING WWD INTO THE SOUTH HIGH PLAINS SUNDAY
AND AN UPPER LOW MOVING ACROSS CNTRL CANADA...THE LOCAL AREA WITH
REMAIN ON THE NRN PERIPHERY OF THE UPPER RIDGE AND IN A PRIME
LOCATION FOR ADDITIONAL MCS DEVELOPMENT. WHILE THERE WILL BE
CHANCES FOR TSRA ACROSS THE AREA THROUGH THE DAY TODAY DUE TO THE
HOT/HUMID/UNSTABLE ENVIRONMENT...THE MORE LIKELY SCENARIO WILL BE
FOR ADDITIONAL NOCTURNAL MCS DEVELOPMENT OVERNIGHT. GIVEN THE HEAVY
RAINFALL RECEIVED EARLY THIS MORNING...ADDITIONAL FLOODING WILL BE A
CONCERN AGAIN TONIGHT. FOR TOMORROW...OPPRESSIVE HEAT AND HUMIDITY
WILL STILL BE A CONCERN FOR PORTIONS OF THE CWA SOUTH OF THE
KANKAKEE/ILLINOIS RIVERS. WILL MAINTAIN THE EXCESSIVE HEAT WARNING
IN THIS AREA FOR SUNDAY. A COLD FRONT APPROACHING FROM THE WEST
SHOULD BRING SOME RELIEF FROM THE HEAT TO THE NWRN LOCATIONS. THE
EXACT TIMING OF THE FRONTAL PASSAGE IS STILL A BIT UNCERTAIN...BUT
IT COULD REACH THE RFD AREA BY LATE AFTERNOON. SO WILL NOT ISSUE
ANY HEAT RELATED HEADLINES FOR THAT AREA FOR TOMORROW.
AS THE COLD FRONT SWEEPS ACROSS THE AREA SUNDAY NIGHT...A
CONTINENTAL/POLAR HIGH PRESSURE SYSTEM WILL OVERSPREAD THE AREA ON
MONDAY. THIS WILL KNOCK BACK TEMPERATURES WITH HIGHS ONLY IN THE
LOWER 80S LIKELY. ALSO...THE AIRMASS WILL ME CONSIDERABLY DRIER
WITH DEWPOINTS ONLY IN THE UPPER 50S POSSIBLE.
THROUGH THE EXTENDED FORECAST PERIOD FROM TUESDAY THROUGH
FRIDAY...THE SFC HIGH WILL SLOWLY SLIDE OFF TO THE EAST AS THE UPPER
RIDGE CONTINUES TO RETROGRADE OVER THE ROCKIES WHILE INCREASING IN
AMPLITUDE. THIS WILL SIGNAL A GRADUAL WARMING TREND FOR TUESDAY
THROUGH THE REMAINDER OF THE WEEK. TEMPERATURES SHOULD INCREASE
BACK INTO UPPER 80S BY WEDNESDAY AND THE LOWER 90S FOR THURSDAY AND
FRIDAY. MONDAY AND TUESDAY SHOULD BE DRY...BUT BY MIDWEEK...UPPER
LEVEL FLOW WILL GRADUALLY BECOME MORE ZONAL WITH A SERIES OF SHORT
WAVES RIPPLING THROUGH THE NRN PLAINS AND MIDWEST. THIS SHOULD
BRING PERIODIC CHANCES FOR SHRA/TSRA FOR THE LATTER PORTIONS OF THE
WEEK.
KREIN
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 09Z...
* CLUSTER OF CONVECTION WILL LINGER THROUGH 10Z.
* SOUTHWEST WINDS LESS THAN 10 KT...WITH TSRA WINDS BECOME VRB FOR
A FEW HOURS. GUSTS WITHIN TSRA COULD GO ABOVE 30KT FOR A PERIOD
OF TIME ON LEADING EDGE.
* HEAVY RAINFALL WITH CONVECTION...LIMITING VSBYS TO 1SM.
BEACHLER
//DISCUSSION...UPDATED 06Z...
CONVECTION BUILDING AS I TYPE THIS DISCUSSION ACROSS ALL OF
NORTHEAST ILLINOIS AND A LINE OF THUNDERSTORMS SLIDING EAST ACROSS
NORTHWEST ILLINOIS. THUNDERSTORMS ARE EXPECTED TO CONTINUE TO BE
PERIDODIC THROUGHOUT THE TAF...AND GUIDANCE HAS NOT HANDLED THE
CURRENT CONVECTION WELL. OVERALL EXPECT TEMPO CONVECTION THROUGH
10Z...THEN IT APPEARS A BRIEF LULL IN THE CONVECTION AROUND
DAYBREAK. NEXT ROUND OF CONVECTION IS EXPECTED TO DEVELOP AFTER
16Z. PRECISE TIMING AND PLACEMENT OF CONVECTION REMAINS A LOW
CONFIDENCE.
THE MAIN WIND FLOW CONTINUES TO BE SOUTHERLY TO AT TIMES
SOUTHWESTERLY. THIS APPEARS TO BE THE ONLY ELEMENT WITH THE
HIGHEST CONFIDENCE THROUGHOUT THE TAF.
//ORD AND MDW CONFIDENCE...UPDATED 09Z...
* MEDIUM-HIGH CONFIDENCE ON TIMING AND COVERAGE OF TSRA BTWN 08-10Z
AT ORD/MDW.
* MEDIUM CONFIDENCE ON WIND DIR/SPEED.
* LOW-MEDIUM CONFIDENCE ON CIGS.
* LOW CONFIDENCE ON VSBYS IN AND AROUND TSRA.
* MEDIUM CONFIDENCE IN TAF AFTER 11Z.
BEACHLER
//OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z...
SUNDAY...CHC TSRA.
MONDAY...VFR.
TUESDAY...VFR.
WEDNESDAY...VFR.
THURSDAY...VFR. SLGT CHC TSRA.
RATZER
&&
.MARINE...
310 AM CDT
A FRONTAL BOUNDARY CONTINUES TO MEANDER ACROSS THE
REGION...STRETCHING FROM A LOW PRESSURE IN EASTERN QUEBEC WEST
THROUGH CENTRAL LAKE MICHIGAN AND INTO SOUTH DAKOTA. A SECOND AREA
OF LOW PRESSURE WAS LOCATED OVER SOUTH DAKOTA...AND WILL LIFT
NORTHEAST ACROSS THE GREAT LAKES REGION. A BROAD AREA OF HIGH
PRESSURE WAS CENTERED OVER ONTARIO...AND EXPECTED TO SAG SOUTH
OVER THE NEXT COUPLE OF DAYS INTO THE GREAT LAKES REGION. OVERALL
WINDS WILL REMAIN LIGHT AND VARIABLE TODAY...THEN ACROSS THE
NORTHERN THIRD LAKE MICHIGAN WILL SEE WINDS TURN NORTH. SOUTH OF
THE FRONTAL BOUNDARY WINDS WILL REMAIN SOUTHERLY. AS THE HIGH
PRESSURE REGION SAGS SOUTH ACROSS THE LAKE...WINDS WILL TURN
NORTH FOR THE ENTIRE LAKE SUNDAY EVENING. SCATTERED THUNDERSTORMS
WILL ALSO TRAVERSE THE CENTRAL/SOUTHERN SECTIONS OF LAKE MICHIGAN
TODAY AND TONIGHT.
BEACHLER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING...ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 9 PM
SUNDAY.
HEAT ADVISORY...ILZ003-ILZ008-ILZ010-ILZ011-ILZ012...9 AM
SATURDAY TO 10 PM SATURDAY.
EXCESSIVE HEAT WATCH...ILZ019-ILZ020-ILZ021-ILZ022...7 AM
SATURDAY TO 9 PM SUNDAY.
IN...EXCESSIVE HEAT WATCH...INZ001-INZ002...7 AM SATURDAY TO 9 PM
SUNDAY.
EXCESSIVE HEAT WARNING...INZ010-INZ011-INZ019 UNTIL 9 PM SUNDAY.
LM...NONE.
&&Hazardous weather outlook, Jul 23, 4:45 AM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 445 AM CDT SAT JUL 23 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 240945- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 445 AM CDT SAT JUL 23 2011 /545 AM EDT SAT JUL 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE: HEAVY RAINFALL WITH FLASH FLOODING. FREQUENT LIGHTNING. OPPRESSIVE HEAT AND HUMIDITY. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP OVER NORTHERN ILLINOIS AND NORTHWEST INDIANA. THE HEAVIEST STORMS...PRODUCING VERY HEAVY RAINFALL ARE EXPECTED GENERALLY NORTH OF THE INTERSTATE 80 CORRIDOR. THE DANGEROUS HEAT AND HUMIDITY WILL CONTINUE...ESPECIALLY SOUTH OF INTERSTATE 80. DISCUSSION: STRONG THUNDERSTORMS PRODUCED VERY HEAVY RAINFALL OVERNIGHT WITH AMOUNTS UP TO 7 INCHES ALREADY OBSERVED AT SOME LOCATIONS OVER THE DES PLAINES RIVER BASIN. LOCATIONS ON THE DES PLAINES RIVER HAVE RAPIDLY REACHED FLOOD STAGE AND WILL CONTINUE TO RISE THIS MORNING. WITH ADDITIONAL HEAVY RAINFALL CONTINUING THROUGH THE MORNING HOURS...ADDITIONAL FLASH FLOODING IS LIKELY. THE MOST LIKELY LOCATION FOR FLASH FLOODING WILL BE ALONG AND NORTH OF INTERSTATE 88. MORE THUNDERSTORMS ARE TONIGHT. HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL FALL OVER THE SAME AREAS THAT EXPERIENCED HEAVY RAIN THIS MORNING. THIS MAY CAUSE ADDITIONAL FLASH FLOODING TONIGHT. WITH INCREASING SUNSHINE LATER TODAY...LOCATIONS SOUTH OF INTERSTATE 80 SHOULD SEE TEMPERATURES RISE INTO THE MIDDLE 90S. WITH HIGH HUMIDITY ALREADY IN PLACE...HEAT INDEX VALUES SHOULD REACH 110 TO 115 DEGREES. LOCATIONS ALONG THE INTERSTATE 39 CORRIDOR AND JUST NORTH OF THE INTERSTATE 80 CORRIDOR...AWAY FROM THE CHICAGO METRO AREA...SHOULD SEE TEMPERATURES REACH INTO THE LOW 90S. HEAT INDEX VALUES SHOULD REACH AROUND 105 DEGREES THERE. THE HEAT INDEX OVER THE CHICAGO METRO AREA SHOULD BE BETWEEN 95 AND 100 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOCATIONS SOUTH OF INTERSTATE 80 WILL SEE HEAT INDEX VALUES OF 110 TO 115 DEGREES ON SUNDAY. LOCATIONS ALONG THE INTERSTATE 80 CORRIDOR WILL SEE HEAT INDEX VALUES OF AROUND 105 TO 110 DEGREES ON SUNDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SUNDAY AND AGAIN WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THROUGH TONIGHT...ESPECIALLY FOR FLASH FLOODING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-240945- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 445 AM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF STORMS CAUSING WIND GUSTS IN EXCESS OF 35 KNOTS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SUNDAY AND AGAIN WEDNESDAY THROUGH FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-240945- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 445 AM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF STORMS CAUSING WIND GUSTS IN EXCESS OF 35 KNOTS AND FREQUENT LIGHTNING. THE STRONGEST STORMS ARE LIKELY OVER THE SOUTHERN PORTIONS OF THE LAKE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SUNDAY AND AGAIN TUESDAY NIGHT THROUGH FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KREIN
In the hours before
Local storm report, Jul 23, 3:02 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
302 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HEAVY RAIN 1 E PALATINE 42.11N 88.02W
07/23/2011 M3.60 INCH COOK IL COCORAHS
2.99 IN THE HOUR FROM 145 AM TO 245 AM CDT.
&&
RATZERLocal storm report, Jul 23, 3:07 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
307 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM HEAVY RAIN OHARE AIRPORT 41.98N 87.90W
07/23/2011 M5.53 INCH COOK IL ASOS
MEASURED RAINFALL OF 5.53 INCHES BETWEEN 1251 AM AND 252
AM OBSERVATIONS.
&&Local storm report, Jul 23, 3:09 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
309 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM HEAVY RAIN WHEELING 42.13N 87.92W
07/23/2011 M4.84 INCH COOK IL ASOS
MEASURED RAINFALL OF 4.84 INCHES ENDING WITH THE 252 AM
OBSERVATION.
&&Local storm report, Jul 23, 3:10 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
310 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 AM HEAVY RAIN OHARE AIRPORT 41.98N 87.90W
07/23/2011 M5.53 INCH COOK IL ASOS
MEASURED RAINFALL OF 5.53 INCHES BETWEEN 1251 AM AND 251
AM OBSERVATIONS.
&&Local storm report, Jul 23, 3:27 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
327 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 AM HEAVY RAIN GLEN ELLYN 41.87N 88.06W
07/23/2011 M2.84 INCH DUPAGE IL COCORAHS
1 HOUR OF RAIN BETWEEN 223 AM AND 323 AM CDT. NORTH GLEN
ELLYN.
&&
RATZERLocal storm report, Jul 23, 5:34 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
534 AM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM HEAVY RAIN ARLINGTON HEIGHTS 42.09N 87.98W
07/23/2011 M5.52 INCH COOK IL TRAINED SPOTTER
RAINFALL SINCE MIDNIGHT MEASURED AT HINTZ ROAD AND
WINDSOR. STORM TOTAL SINCE FRIDAY 6.67 INCHES.
&&
RCThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:11 AM CDT | Special Weather Statement | LOT | Ogle, Winnebago | 64 min |
| Jul 23, 12:36 AM CDT | Flash Flood Warning | LOT | Boone, Cook, DeKalb, Kane, Lake, McHenry and 2 more | 6 hr |
| Jul 23, 12:41 AM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Lee, McHenry, Ogle, Winnebago | 64 min |
| Jul 23, 12:53 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 54 min |
| Jul 23, 12:58 AM CDT | Special Marine Warning | LOT | 2 hr | |
| Jul 23, 1:19 AM CDT | Flash Flood Warning | LOT | Cook, DuPage | 6 hr |
| Jul 23, 1:50 AM CDT | Special Weather Statement | LOT | DuPage | 55 min |
| Jul 23, 2:37 AM CDT | Flash Flood Warning | LOT | Cook, DuPage, Kane, Kendall, Will | 5 hr |
| Jul 23, 3:00 AM CDT | Special Marine Warning | LOT | 48 min | |
| Jul 23, 3:40 AM CDT | Heat Advisory | LOT | DeKalb, Grundy, Kane, Kendall, LaSalle, Lee and 2 more | 32 hr |
| Jul 23, 5:21 AM CDT | River Flood Warning | LOT | Cook | 38 hr |
| Jul 23, 5:21 AM CDT | River Flood Warning | LOT | Cook | 3 days |
| Jul 23, 6:14 AM CDT | River Flood Advisory | LOT | Will | 9 hr |
| Jul 23, 7:30 AM CDT | Flash Flood Warning | LOT | Cook, DuPage, Kane, Will | 4 hr |
| Jul 23, 9:37 AM CDT | River Flood Warning | LOT | Kane, McHenry | 11 hr |
| Jul 23, 9:37 AM CDT | River Flood Warning | LOT | Kane, Kendall | 23 hr |
| Jul 23, 11:13 AM CDT | Areal Flood Warning | LOT | Cook, DuPage, Lake | 19 hr |
| Jul 23, 2:46 PM CDT | River Flood Warning | LOT | Will | 43 hr |
| Jul 23, 4:15 PM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Kane, Kendall, Lake and 4 more | 18 hr |
Nearby
Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.